Massachusetts, 2017

Damaging Winds in Massachusetts, June 19, 2017

June 19, 2017 · NWS BOX · 10 events in 3 counties and zones

A cold front approaching from New York produced numerous showers and thunderstorms that produced strong wind gusts and heavy downpours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A cold front approaching from New York produced numerous showers and thunderstorms that produced strong wind gusts and heavy downpours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 19, 9:17 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 19, 9:17 AM EST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1017 AM EDT Mon Jun 19 2017

.SYNOPSIS...
A warm and very humid day will bring the potential for scattered
severe thunderstorms and localized flash flooding this afternoon and
evening across interior southern New England ahead of a cold front.
This front will move offshore Tuesday. Weak high pressure then
builds over the region Wednesday and Thursday with seasonable
temperatures and lower humidity. Warmer temperatures return late in
the week as the high moves off to the east and another cold front
approaches from the west.

&&

.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...

1015 am update...

Latest radar imagery showed scattered showers and thunderstorms
in western MA and vicinity, with some redevelopment. Have upped
pops to chance/likely in that area for late this morninng.
Otherwise only minor adjustments made to temps and sky cover
based on latest trends, and forecast looks on track.

Previous discussion follows...

First issue this morning is fog along the south coast, Cape and
Islands. While a few locations have reported dense fog, more wind
in the boundary layer has prevented it from becoming as dense as
early yesterday morning. Therefore, will not issue an advisory but
handle it with a SPECIAL WEATHER STATEMENT. Fog / misty conditions
are likely to persist along the S-coast a majority of today.

While many locations will remain dry this morning, widely scattered
showers/thunderstorms may develop at any time. MUCapes already over
1000 J/KG early this morning and with a decent low level jet. Therefore,
certainly the potential for some widely scattered convection especially
into mid morning.

Otherwise, low clouds should begin to breakup by late morning away
from the south coast. This should allow high temps to warm well
into the 80s away from the south coast by mid afternoon under
very humid conditions. Gusty south to southwest winds of 25 to
35 mph with perhaps even a few gusts up to 40 mph should develop
by mid afternoon.

&&

.SHORT TERM /2 PM THIS AFTERNOON THROUGH 6 AM TUESDAY/...
*/ Highlights...

* Severe Weather/Localized Flash Flood Threat continues across
  interior southern New England between 2 and 10 pm this evening
  with the greatest risk along and west of I-91

* Main concern is the severe weather/localized flash flood
  potential across interior southern New England from mid
  afternoon into this evening. Will break things down in greater
  detail below.

*/ Severe Weather Potential:

The main threat for severe will be across interior southern New
England, with the greatest concern along and west of I-91.
Despite weak mid level lapse rates, high temps in the 80s
coupled with dewpoints in the upper 60s to the lower 70s should
result in MLCapes of at least 1500 J/KG across western
MA/northern CT.

While the strongest synoptic scale forcing will not arrive until
early this evening, impressive 45 knot low level jet coupled with
deep moisture/moderate instability should trigger scattered showers
and thunderstorms across western MA and northern CT, perhaps by mid
afternoon. The issue is that our western zones will initially be on
the edge of the deeper moisture/stronger synoptic forcing. That is
why our greatest area of concern is west of I-91, while dry weather
prevails across eastern MA/RI this afternoon. By early evening,
the stronger synoptic forcing will be working into western
MA/CT so a large complex of showers and thunderstorms will
likely be entering our far western zones.

Given expected instability and bulk shear of 30 to 40 knots, the
potential exists for severe weather across western MA/northern CT
roughly between 2 and 10 pm this evening. The main threat will be
damaging wind gusts, but hail can not be ruled out with strongest
storms. Given high dewpoints/low LCL's along with 0 to 1 km helicity
likely in excess of 150 units, a tornado is certainly possible.
Whether or not this occurs will depend on timing and many mesoscale
processes, but will have to be watched. A few strong storms may
survive into Central MA, but weak mid level lapse rates will
likely prevent severe weather across eastern MA/RI. In fact,
main activity may not even reach the I-95 corridor until late
evening or even after midnight.

*/ Flash Flood Threat...

The other concern will be the potential for localized flash
flooding. Pwats near 2 inches, strong low level forcing and upper
level winds parallel to the front may result in training
thunderstorms with torrential rainfall.  This threat area is similar
to the severe weather potential, focused across interior MA/CT with
the greatest concern west of I-91.  Given the ingredients, certainly
possible to see localized rainfall rates exceed 2 inches in an hour
which will bring the potential for localized flash flooding.  In
addition, will have to watch the Hartford/Springfield metro areas
closely with a potential for urban flooding during the evening rush
hour depending on when the main activity arrives.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
*/ Highlights...

 - Widely scattered showers Tuesday into Wednesday
 - Looking dry for Thursday
 - Periods of wet-weather Friday into the weekend

*/ Overview...

Ensemble means continuing to signal a persistent H5 trough pattern
over the Great Lakes Region up against high pressure over the NW
Atlantic. The NE CONUS along the dividing line between the two,
we'll likely see an exchange of airmasses over time parent with
passage of mid-level disturbances. Warm and mild prior, turning
cooler, more comfortable in wake. Chances of wet-weather in-between.
Overall conditions holding near-seasonable.

*/ Details...

Tuesday into Wednesday...

Generally clearing out though widely scattered light showers linger.
The low occluding over S Hudson Bay as the main axis of sub-tropical
moisture pushes offshore, drier air wraps into the region. However
cyclonic flow prevails through which individual impulses act upon
moisture associated with a continental airmass. Thinking we'll see a
seasonably dry day for Tuesday as the last of the moderate to heavy
rain pushes offshore during the morning hours. Towards late into the
overnight period, increasing clouds and possible showers over the
N/W high terrain with W convergence. In addition an enhancement to
the S low-level wind profile over the S/E beneath the increasing
ascent and left front quadrant of the upper level jet, could see
some showers around the Cape and Islands. Possibly lingering into
the early morning hours, looking mostly dry for Wednesday, however
higher dewpoint air over the S/E with the possibility of boundary
layer destabilization ahead of a sweeping cold front, may see the
last gasp of showery weather. Highs in the low to mid 80s. Both days
expect breezy W winds given boundary layer mixing as high as H8.

So to reiterate, a multitude of areas and opportunities that may see
light showery weather beneath low-mid level cyclonic flow, dynamics,
and cold pool aiding in steeping lapse rates, all of which act upon
limited moisture. Certain Wednesday night, high pressure builds into
the region as the H5 trough sweeps offshore. Subsidence prevails,
clearing conditions, light winds, good bet of radiational cooling,
leaning with coolest MOS guidance.

Thursday into Thursday night...

Going to keep it dry and seasonable. High pressure shifts E and we
see return S flow and a moistening environment as the low to mid
level warm front lifts N across the region. But beneath progressive
flow and absent of ascent, will keep it dry. Indications of some
lead shortwave energy to the N collocated with better regions of W
low-level convergence of deeper moisture. Perhaps some of this
energy reaches S along the Berkshires and Worcester Hills. A low
confidence forecast for now, something to watch down the road.

Friday onward...

Periods of wet-weather expected, however a low confidence forecast.
Seeing complications with possible tropical remnants to the S as a
H5 trough axis deepens across the Great Lakes Region. Seemingly a
pattern similar to that ongoing. Ascent upon high theta-E air as
precipitable waters exceed 2 inches initially, there is the threat
of heavy rain on Friday per consensus of forecast guidance, the
better risk appears to be over S/E New England. May be the case
again around Sunday ahead of strong dynamics and ascent emerging
with the sweeping mid-level trough axis.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

Today and Tonight...Moderate confidence.

MVFR/LIFR through this morning, eroding across the interior while
improving, though hanging low across the S-coast where low CIGs /
FG persist. This as SW winds increase, 15 to 20 kts sustained with
gusts to 30 kts by afternoon.

By afternoon into evening, SCT SHRA / TSRA especially across N/W
MA and CT. TSRA likely to be strong to severe with RA/+RA and
accompanying IFR VSBYs. Activity slow to push east, will likely
not reach eastern MA/RI until 0-3z.

Overall, MVFR to IFR conditions anticipated tonight but LIFR
conditions along the south coast and in any +RA / TSRA.

KBOS Terminal...Conditions improve during the morning hours.
Will hint at RA / TSRA moving into the terminal around 1z.
Expected to weaken over the terminal during the overnight hours
though some concern we will see redevelopment during the Tuesday
AM push.

KBDL Terminal...Conditions improve during the morning hours.
Expecting a solid line of TSRA across the terminal around 21-0z.
RA/+RA expected with TEMPO IFR. Gusty winds as well.

Outlook /Tuesday through Friday/... Moderate confidence.

Tuesday and Wednesday...

SCT-BKN low-end VFR CIGs with MVFR/IFR over S/E MA and RI at times.
Overall SW winds around 10 to 15 kts with gusts up to 25 kts, with
strongest winds during the day, becoming westerly late Wednesday
into Wednesday night. Aside from RA early over SE MA, widely SCT
SHRA through Wednesday.

Thursday and Friday...

Thickening CIGs W to E, lowering, beginning Thursday night. MVFR/IFR
mix Thursday with -RA/RA. W winds becoming SW Thursday, increasing
into Friday 10 to 15 kts with gusts up to 20 kts.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

Today and tonight...High confidence.

Strong low level jet will result in S/SW wind gusts of 20 to 30
knots into tonight. Strongest of the winds will occur near shore
this afternoon where a few gusts near 35 knots are not out of
the question. Persistent S/SW flow will build seas to between 5
and 8 feet across our open waters. Small craft headlines remain
posted for all waters.

The other big concern for mariners will be areas of fog, which
will be locally dense at times across our S waters. An isolated
thunderstorm or two is possible through mid morning, with a
better chance of scattered thunderstorms late tonight through
early morning Tuesday.

Outlook /Tuesday through Friday/... Moderate confidence.

Tuesday and Wednesday...

Overall SW winds around 10 to 15 kts with gusts up to 25 kts, with
strongest winds during the day, becoming westerly late Wednesday
into Wednesday night. Aside from rain early over SE MA, widely
scattered showers through Wednesday, clearing out overnight. Initial
waves 6 to 8 feet on the outer waters slow to diminish, falling
below SMALL CRAFT ADVISORY criteria by early morning Thursday.

Thursday and Friday...

Good boating weather Thursday, however Friday another story. W winds
becoming SW Thursday, increasing into Friday 10 to 15 kts with gusts
up to 20 kts. Waves building to 5 feet on the outer waters. Rain on
the increase across the region Friday.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ002-003.
MA...Flash Flood Watch through late tonight for MAZ002>004-008>012-
     026.
RI...None.
MARINE...Small Craft Advisory until 8 AM EDT Tuesday for ANZ231>234-251.
     Small Craft Advisory until 2 AM EDT Tuesday for ANZ230-236.
     Small Craft Advisory until 5 PM EDT Tuesday for ANZ235-237-250-
     254>256.

&&

SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank/Sipprell/NMB
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell
MARINE...Frank/Sipprell
Hazardous weather outlook, Jun 19, 10:15 AM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Taunton MA
1115 AM EDT Mon Jun 19 2017

CTZ002-003-MAZ002>004-008>012-201515-
Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA-
Northern Worcester MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
1115 AM EDT Mon Jun 19 2017

...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts and western Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flash Flood Watch.

Scattered severe thunderstorms along with potential for localized
flash flooding are possible across interior Massachusetts and
portions of northern Connecticut this afternoon and evening. The
main time of concern is between 2 and 10 pm with the greatest threat
to the west of I-91. The primary risk with any severe thunderstorm
will be damaging wind gusts with hail a secondary concern. In
addition...an isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005>007-013>024-RIZ001>008-201515-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
1115 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms later this afternoon and tonight may produce damaging
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-201515-
Windham CT-
1115 AM EDT Mon Jun 19 2017

...SEVERE THUNDERSTORM WATCH 354 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a low risk for a few strong thunderstorms with gusty winds
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ026-201515-
Northern Middlesex MA-
1115 AM EDT Mon Jun 19 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for eastern Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered severe thunderstorms along with potential for localized
flash flooding are possible across interior Massachusetts and
portions of northern Connecticut this afternoon and evening. The
main time of concern is between 2 and 10 pm with the greatest threat
to the west of I-91. The primary risk with any severe thunderstorm
will be damaging wind gusts with hail a secondary concern. In
addition...an isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-201515-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
1115 AM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

There is a low risk for a few strong thunderstorms with gusty winds
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 19, 12:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
123 PM EDT MON JUN 19 2017

MAZ002-003-008-191815-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
123 PM EDT MON JUN 19 2017

...Strong Thunderstorm in northwestern Hampshire and northwestern
Franklin Counties...

At 122 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cummington, or 14 miles northwest of Northampton, moving northeast at
30 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Greenfield, Deerfield, Montague, Northfield, Williamsburg,
Bernardston, Buckland, Conway, Shelburne, Ashfield, Colrain, Gill,
Charlemont, Chesterfield, Worthington, Goshen, Cummington, Leyden,
Heath and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4254 7297 4274 7282 4273 7242 4235 7284
      4246 7299
TIME...MOT...LOC 1722Z 225DEG 33KT 4248 7287

DUNTEN
Special weather statement, Jun 19, 1:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
202 PM EDT MON JUN 19 2017

MAZ002-003-008-009-191845-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-
202 PM EDT MON JUN 19 2017

...Strong Thunderstorm in northwestern Hampshire...northwestern
Franklin and northwestern Hampden Counties...

At 201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Becket, or 12 miles southeast of Pittsfield, moving northeast at 30
mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Greenfield, Deerfield, Monroe, Montague, Northfield, Williamsburg,
Huntington, Bernardston, Buckland, Conway, Shelburne, Ashfield,
Colrain, Gill, Chester, Charlemont, Blandford, Chesterfield,
Worthington and Goshen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensity and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4238 7301 4252 7297 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7300 4272 7236
      4223 7301 4231 7300 4231 7303 4233 7306
      4238 7307
TIME...MOT...LOC 1801Z 219DEG 42KT 4235 7306

DUNTEN

The radar

The Albany radar (KENX), 103 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
June 19, 1:15 PM EST
Where
Franklin County, 1.32 mi WNW of Ashfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.535, -72.805

At 115 PM EST, a tree was reported down along State Route 112 in Ashland.

Thunderstorm Wind, Franklin

When
June 19, 1:20 PM EST
Where
Franklin County, 1.31 mi NE of North Heath
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
42.715, -72.815

At 220 PM EST, power lines were reported down on West Branch Road near State Route 8A in Heath.

Thunderstorm Wind, Franklin

When
June 19, 1:25 PM EST
Where
Franklin County, 0.61 mi ENE of Charlemont
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
42.633, -72.869

At 125 PM EST, several trees were down on wires on State Route 8A North in Charlemont.

Thunderstorm Wind, Franklin

When
June 19, 2:00 PM EST
Where
Franklin County, 1.04 mi WSW of West Deerfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
42.523, -72.648

At 2 PM EST, two trees were down on Hoosac Road in Deerfield. One tree also brought wires down.

Thunderstorm Wind, Hampshire

When
June 19, 4:00 PM EST
Where
Hampshire County, 2.17 mi S of West Worthington
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.389, -72.977

At 4 PM EST, a tree was downed blocking River Road in Middlefield.

Thunderstorm Wind, Hampden

When
June 19, 4:10 PM EST
Where
Hampden County, 1.51 mi SE of (Baf)barnes Arpt Wst
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.156, -72.698

Large tree and wires down on East Mountain Road in Westfield, blocking the road.

Thunderstorm Wind, Hampshire

When
June 19, 4:15 PM EST
Where
Hampshire County, 0.82 mi SE of Easthampton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
42.261, -72.669

At 415 PM EST, a tree was downed on a house and fence on Williston Avenue in Easthampton.

Thunderstorm Wind, Hampden

When
June 19, 4:25 PM EST
Where
Hampden County, 0.84 mi NNE of North Agawam
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.111, -72.624

Tree down on wires on Neptune Avenue in West Springfield. Also, a large limb was down on Prospect Avenue and Quarry Road in West Springfield.

Thunderstorm Wind, Hampden

When
June 19, 4:25 PM EST
Where
Hampden County, 0.1 mi ENE of Smith Highlands
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.200, -72.598

Tree down on Canal Street, partially blocking road in Holyoke.

Thunderstorm Wind, Hampden

When
June 19, 4:28 PM EST
Where
Hampden County, 1.06 mi N of Feeding Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.085, -72.678

Tree down on wires on Thalia Drive in Agawam.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2017Every state in 2017This day in weather historyWarnings in Massachusetts, June 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701376, 701377, 701378, 701380, 701386, 705756, 701387, 705757, 705761, 705763.